Confused on Desipramine

“…(I) could not understand the English that was coming out of my mouth, and about every third word my wife was saying.”

As I have scanned through the accounts of those affected in a life altering way, I have yet to run across any dealing with desipramine, so I guess I must add my short yet important experience to the mix.

I began seeing a Pain Management Doctor, one that happens to be young, and also deeply cares whether he helps me or not. His interpretation of my sleeplessness, and my addiction to pain (it controls my life, therefore by definition classifies as an addiction), as depression for which I was prescribed Desipramine.

After two weeks my wife informs me that she thinks it is not something that is helping me, other than my newfound ability to sleep at night, which was impressive enough to ignore the one that’s opinion means more to me than anyone’s on earth. And for a note, that part of the story was many bottles or months if you will, ago.

Three weeks ago, I “came to” if you will and could not understand the English that was coming out of my mouth, and about every third word my wife was saying. It confused me to the point that I though she was full up of the maintenance that was part of helping a disabled 42 year old man entailed, and was going to divorce me, from which came what I now know as a panic attack.

Once we were able to communicate through the fog, I understood she was mine forever, and she wanted to know what course I intended to pursue. I told her to wean off of those “blue pills” was my first mission, and informed the Dr. that it was my intention to get rid of them, he wrote a prescription stating to take half a dose. With this as the reasoning, I decided to take the usual 2 and then 1, then 2 then 1 and 1. So forth until I was taking one then none for seven days. I seems to have worked rather well and by the Grace of God I can remember why I am leaving the house more often than before, and I presume the most important question is, how many of you have dealt with Desipramine and what did it do to you?

Robert Joinerville
Texas
joinerville.1@email.com

555 total views, 0 views today

Brain “Shocks” on Paxil

“…my husband and I are convinced that going off the Paxil was the core of the 

entire problem.”

 

I started taking Paxil in April for a mild case of anxiety and sleeplessness. In mid-August, I was told to stop taking the Paxil immediately because it was causing me to have severe bleeding under my skin. I did as I was told and stopped the Paxil cold turkey. Several days later I was hospitalized with a suspicion of either a brain tumor, seizure disorder or inner ear disease. I was experiencing uncontrollable dizziness and “wooziness/swimming” in my head as well as what I have read to be called “brain shocks”. As a new mother I was extremely worried about these symptoms-especially after falling down the stairs one night. My primary care physician assured my husband and I that the problem did not lie in the sudden absence of Paxil from my system and immediately put me in the Neurology Intensive Care unit of the local hospital where I underwent, EKG, telemetry, MRI, and EEG. All to be told I had an inner ear problem. SO, now I am forced to take steroids and diuretics for this “inner ear problem”. These drugs are NOT helping my problem. After seeing the “20/20” report, my husband and I are convinced that going off the Paxil was the core of the entire problem.
How long am I to expect these symptoms to last? My doctor wants me to go back on the Paxil. I will not go back on this drug just so I can rid myself of problems the drug has caused.

Do you have any idea how long I might have to suffer with these symptoms? I need to feel that I can function with my baby.

Thank you.

 

10/18/2000

This is Survivor Story number 8.
Total number of stories in current database is 96

697 total views, no views today